Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 9, 2012, 4:24 PM EDT for Franklin County, Granville County, Wake County, North Carolina. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 4:24 PM EDT (20:24 UTC)
- Expired
- May 9, 2012, 5:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Granville County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 32 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:34 PM EDT | FUNNEL CLOUD | 3 Se Lake Wheeler, NC | FUNNEL CLOUD REPORTED NEAR US 401 AND TEN TEN ROAD |
| May 9, 4:35 PM EDT | TSTM WND DMG | 3 Sw Garner, NC | SEVER SMALL TREES AND BRANCHES WERE BLOWN DOWN OR SNAPPED ON THE EAGLE RIDGE GOLF COURSE. A VENDING MAHCINE AND PATIO FURNITURE WAS ALSO BLOWN OVER. |
| May 9, 4:42 PM EDT | TSTM WND DMG | 2 Ese Garner, NC | TREE IN THE ROAD NEAR TIMBER DRIVE AND HIGHWAY 50 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS52 KRAH 092024
SVRRAH
NCC069-077-183-092130-
/O.NEW.KRAH.SV.W.0068.120509T2024Z-120509T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT WED MAY 9 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CREEDMOOR TO
FUQUAY-VARINA...OR ALONG A LINE EXTENDING FROM CREEDMOOR TO 12
MILES NORTH OF LILLINGTON...MOVING EAST AT 20 MPH. WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LAKE WHEELER...
RALEIGH...
PURNELL...FALLS LAKE...
GARNER...
WAKE FOREST...NEW HOPE...
FRANKLINTON...YOUNGSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3610 7807 3582 7825 3571 7847 3552 7871
3559 7894 3586 7888 3587 7882 3593 7880
3592 7876 3600 7870 3603 7872 3603 7875
3607 7875 3609 7881 3621 7879
TIME...MOT...LOC 2024Z 272DEG 18KT 3606 7868 3556 7882
$$
234 follow-up statements
969
WWUS52 KRAH 092048
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT WED MAY 9 2012
NCC069-077-183-092130-
/O.CON.KRAH.SV.W.0068.000000T0000Z-120509T2130Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-
448 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN WAKE...SOUTHEASTERN GRANVILLE AND SOUTHERN FRANKLIN
COUNTIES...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PURNELL TO 10 MILES SOUTH OF GARNER...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CREEDMOOR TO 13
MILES NORTHEAST OF LILLINGTON...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WAKE FOREST...NEW
HOPE...YOUNGSVILLE...FRANKLINTON...ROLESVILLE...KNIGHTDALE...
LOUISBURG...WENDELL...PILOT AND BUNN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3610 7807 3600 7815 3582 7825 3571 7847
3552 7871 3555 7875 3589 7864 3618 7861
TIME...MOT...LOC 2048Z 272DEG 18KT 3606 7853 3556 7867
$$
23126
WWUS52 KRAH 092102
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT WED MAY 9 2012
NCC077-092112-
/O.CAN.KRAH.SV.W.0068.000000T0000Z-120509T2130Z/
GRANVILLE NC-
502 PM EDT WED MAY 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3610 7807 3598 7816 3582 7826 3571 7847
3566 7854 3616 7851 3616 7850
TIME...MOT...LOC 2102Z 272DEG 18KT 3606 7844 3573 7845
$$
NCC069-183-092130-
/O.CON.KRAH.SV.W.0068.000000T0000Z-120509T2130Z/
FRANKLIN NC-WAKE NC-
502 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN WAKE AND SOUTHERN FRANKLIN COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM YOUNGSVILLE TO KNIGHTDALE...OR ALONG A
LINE EXTENDING FROM 9 MILES WEST OF LOUISBURG TO 11 MILES SOUTHEAST
OF RALEIGH...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WENDELL...LOUISBURG...
PILOT AND BUNN.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3610 7807 3598 7816 3582 7826 3571 7847
3566 7854 3616 7851 3616 7850
TIME...MOT...LOC 2102Z 272DEG 18KT 3606 7844 3573 7845
$$
23353
WWUS52 KRAH 092119
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT WED MAY 9 2012
NCC183-092129-
/O.CAN.KRAH.SV.W.0068.000000T0000Z-120509T2130Z/
WAKE NC-
519 PM EDT WED MAY 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3610 7807 3583 7826 3587 7828 3590 7831
3589 7832 3591 7835 3593 7835 3594 7839
3598 7844 3602 7852 3616 7850
TIME...MOT...LOC 2119Z 272DEG 18KT 3606 7833 3592 7824
$$
NCC069-092130-
/O.CON.KRAH.SV.W.0068.000000T0000Z-120509T2130Z/
FRANKLIN NC-
519 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN FRANKLIN COUNTY...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LOUISBURG TO PILOT...OR ALONG A LINE
EXTENDING FROM LOUISBURG TO 13 MILES SOUTH OF LOUISBURG...MOVING EAST
AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUNN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3610 7807 3583 7826 3587 7828 3590 7831
3589 7832 3591 7835 3593 7835 3594 7839
3598 7844 3602 7852 3616 7850
TIME...MOT...LOC 2119Z 272DEG 18KT 3606 7833 3592 7824
$$
23223
WWUS52 KRAH 092127
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT WED MAY 9 2012
NCC069-092137-
/O.EXP.KRAH.SV.W.0068.000000T0000Z-120509T2130Z/
FRANKLIN NC-
527 PM EDT WED MAY 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY
EXPIRES AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3610 7807 3583 7826 3587 7828 3590 7831
3589 7832 3591 7835 3593 7835 3594 7839
3598 7844 3602 7852 3616 7850
TIME...MOT...LOC 2127Z 272DEG 18KT 3606 7828 3592 7819
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:01 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 9, 3:01 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT WED MAY 9 2012 .SYNOPSIS... A COLD FRONT WILL PROGRESS EASTWARD THROUGH THE STATE THIS AFTERNOON AND WILL MOVE OFFSHORE THIS EVENING. HIGH PRESSURE WILL THEN BUILD INTO THE AREA THROUGH SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM WEDNESDAY... ...THE SLIGHT RISK OF SEVERE THUNDERSTORMS HAS SHIFTED EASTWARD ALONG THE SOUTHERN COASTAL PLAIN/SANDHILLS REGION OF NORTH CAROLINA. ...ADDITIONALLY LOCALLY HEAVY RAIN IS POSSIBLE THIS AFTERNOON AND EVENING... OVERVIEW: A POSITIVE-TILTED SHORTWAVE TROUGH EXTENDING FROM THE UPPER GREAT LAKES THROUGH THE MIDDLE MS VALLEY WILL AMPLIFY AS IT PROGRESSES EASTWARD INTO THE ATLANTIC SEABOARD THROUGH THURSDAY. ATTENDANT SURFACE COLD FRONT WILL CROSS CENTRAL NC LATE THIS AFTERNOON AND WILL EXIT THE COAST THIS EVENING. MODEST SUBTOPIC SCALE HEIGHT FALLS WILL INCREASE THROUGHOUT THE DAY WITH THE APPROACH OF THE UPPER TROUGH...ACCELERATED BY A SHORTWAVE/VORT MAX OVER UPSTATE GA/SC IN THE SWLY FLOW ALOFT IN ADVANCE OF THE ENCROACHING TROUGH AND THEN LATER ENHANCED ACROSS EASTERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING WITH INCREASING UPPER LEVEL DIVERGENCE UNDERNEATH A 80 TO 90 KT JET STREAK EXTENDING DOWN THE MID-ATLANTIC SEABOARD. THESE TRIGGERS WILL ACT ON A MOIST 1.5"-1.6"...200 PERCENT OF NORMAL PWAT ENVIRONMENT...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING AND/OR MOVING INTO THE PIEDMONT AOA 16Z(NOON)...EXITING COASTAL AREAS BETWEEN 03 TO 06Z(AROUND MIDNIGHT). CATEGORICAL POPS CONTINUE TO LOOK IN ORDER FOR THIS AFTERNOON AND EVENING... DIMINISHING WEST TO EAST AFTER MIDNIGHT. SEVERE THREAT: WIDESPREAD LOW CLOUD COVER AND WEAK LAPSE RATES ALOFT ASSOCIATED WITH THE HIGH PWATS HAS GREATLY LIMITED DESTABILIZATION ACROSS MUCH OF THE FORECAST AREA...WITH THE EXCEPTION OF THE SANDHILLS/SOUTHERN COASTAL PLAIN COUNTIES. AS SUCH...THE SLIGHT RISK AREA HAS BEEN SCALED BACK TO APPROXIMATELY THE I-95 CORRIDOR ALONG THE SANDHILLS AND SOUTHERN COASTAL COUNTIES WHERE TEMPERATURES HAVE SUCCEEDED IN CLIMBING TO AROUND THE 80 DEGREE MARK. PER SPC MESOANALYSIS... SFC CAPE HAS GROWN TO 1000 TO 1500 J/KG ACROSS THIS SE CORNER OF THE FORECAST AREA. WE COULD SEE AN UPSWING IN CONVECTIVE INTENSITY AS THE CONVECTIVE BAND ACROSS THE WESTERN PIEDMONT PROGRESSES EASTWARD INTO THIS JUICER AIRMASS OVER THE NEXT COUPLE OF HOURS AND AS THE WIND FIELD STRENGTHENS IN RESPONSE TO THE AMPLIFYING TROUGH. GREATEST THREAT WILL BE FROM THUNDERSTORM WIND DAMAGE...AIDED BY PRECIP LOADING IN THE STRONGER CELLS. LOCALLY VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR WILL ALSO POSE A MINOR FLOODING THREAT...ESPECIALLY IN URBAN AND/OR FLOOD PRONE AREAS. TEMPERATURES: MODEL SOUNDINGS INDICATE PRONOUNCED DRYING/SUBSIDENCE OVERNIGHT IN THE WAKE OF THE UPPER TROUGH PASSAGE...WITH SKIES BECOMING CLEAR ACROSS ALL OF CENTRAL NC PRIOR TO DAYBREAK. THIS WEST TO EAST CLEARING ALONG WITH TIMING DIFFERENCES IN THE WEST TO EAST CAA WILL RESULT IN FAIRLY LARGE TEMPERATURE GRADIENT OVERNIGHT...RANGING FROM LOWER 50S NW TO AROUND 60 ACROSS THE SOUTHEAST. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM WEDNESDAY... TO START THE SHORT TERM PERIOD...THE UPPER LEVEL TROUGH WILL MOVE THROUGH THE REGION DURING THE DAY ON THURSDAY...BUT A LACK OF MOISTURE WILL KEEP THE REGION DRY. AT THE SURFACE...HIGH PRESSURE WILL BUILD INTO THE AREA AND THEN REMAIN CENTERED OVER THE REGION UNTIL EARLY SATURDAY. THIS WILL RESULT IN A PERIOD OF FAIR WEATHER FOR CENTRAL NC. WITH PERSISTENT NORTHERLY FLOW...TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THURSDAY AND FRIDAY...WITH HIGHS GENERALLY IN THE MID 70S. AS THE SURFACE HIGH BEGINS TO SHIFT OFFSHORE ON SATURDAY...RETURN FLOW WILL SET UP OVER THE AREA. ALSO...A MID LEVEL RIDGE WILL PROGRESS ACROSS THE REGION LATE FRIDAY INTO SATURDAY...RESULTING IN INCREASING THICKNESS VALUES. THEREFORE...WE SHOULD SEE A SLIGHT WARMUP ON SATURDAY...WITH HIGHS GENERALLY IN THE UPPER 70S TO NEAR 80 DEGREES. A SIMILAR TREND IS EXPECTED FOR OVERNIGHT LOWS...WITH MID/UPPER 40S TO START THE PERIOD AND MID 50S BY SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... THERE IS STILL SOME UNCERTAINTY WITH REGARDS TO THE NEXT SYSTEM THAT IS PROGGED TO IMPACT THE AREA...BUT OVERALL AM EXPECTING INCREASING PRECIP CHANCES BY LATE IN THE WEEKEND AND ESPECIALLY EARLY/MID NEXT WEEK. AS A SOUTHERN STREAM CLOSED LOW (CURRENTLY LOCATED NEAR THE BAJA PENINSULA) MOVES EASTWARD...IT IS PROGGED TO BECOME ABSORBED BY AN AMPLIFYING NORTHERN STREAM TROUGH BY LATE IN THE WEEKEND AS IT PROGRESSES TOWARDS THE EAST COAST. UNCERTAINTY THEN INCREASES WITH THE EVOLUTION OF THIS TROUGH OVER THE EAST COAST FOR EARLY/MID NEXT WEEK. THEREFORE... WILL MAINTAIN THE CURRENT FORECAST THINKING AND WILL BEGIN TO GRADUALLY INCREASE PRECIP CHANCES MONDAY...WITH THE BEST CHANCES CURRENTLY LOOKING TO OCCUR TUESDAY AND WEDNESDAY AND WILL THEREFORE CARRY CHANCE POPS DURING THIS TIME FRAME. WESTERN PORTIONS OF THE FORECAST AREA COULD SEE SOME PRECIP ENTER THE REGION LATE SUNDAY...BUT WILL ONLY GO SLIGHT CHANCE FOR NOW DUE TO THE UNCERTAINTY. HIGH TEMPS SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD...WITH MOSTLY ABOVE NORMAL VALUES FOR OVERNIGHT LOWS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 113 PM WEDNESDAY... A COLD FRONT OVER WESTERN NC WILL MOVE EAST THROUGH CENTRAL NC THIS AFTERNOON AND WILL EXIT EAST OF THE AREA BETWEEN 03-06Z. SHOWERS AND THUNDERSTORMS WILL PROGRESS WEST TO EAST IN ADVANCE OF THE FRONT...PRODUCING A 2-3 HOUR WINDOW OF SUB-VFR CONDITIONS IN HEAVY RAIN. SOME OF THE STRONGER STORMS COULD PRODUCE SEVERE THUNDERSTORM WIND GUSTS...WITH THE GREATEST THREAT FROM RDU EASTWARD. WINDS WILL SHIFT TO NWLY BEHIND THE FRONT...WITH A BRIEF PERIOD OF SHOWERS BEHIND THE FRONT BEFORE STRONG SUBSIDENCE AND CAA RESULT IN ABRUPT WEST TO EAST CLEARING BETWEEN 03Z TO 8Z. OUTLOOK: DRY HIGH PRESSURE WILL RESULT IN VFR CONDITIONS THROUGH THE WEEKEND. SOUTHERLY RETURN FLOW LATE SUNDAY NIGHT/EARLY MONDAY WILL LEAD TO INCREASING PROBABILITIES FOR EARLY MORNING STRATUS/FOG. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...KRR LONG TERM...KRR AVIATION...CBL
Hazardous weather outlook, May 9, 2:17 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 217 PM EDT WED MAY 9 2012 NCZ042-077-078-085-086-088-089-101830- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 217 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NC THIS AFTERNOON AND INTO THE EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE LOCALLY DAMAGING WIND. LOCALLY VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH SOME OF THE THUNDERSTORMS...WITH 1 TO 2 INCHES OF RAINFALL IN AN HOUR LEADING TO LOCALIZED OR MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-021>028-038>041-043-073>076-083-084-101830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 217 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE EAST THROUGH CENTRAL NC THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH 1 TO 2 INCHES OF RAINFALL IN AN HOUR LEADING TO LOCALIZED OR MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 9, 3:31 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT WED MAY 9 2012
NCZ007-023>025-040-076-092030-
ALAMANCE-CHATHAM-DURHAM-LEE-ORANGE-PERSON-
331 PM EDT WED MAY 9 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PERSON...ORANGE...
LEE...DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH 430 PM EDT...
AT 331 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
BUSHY FORK TO MEBANE TO HARPERS CROSSROADS...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ROXBORO TO 8 MILES EAST OF GRAHAM TO
10 MILES SOUTH OF SILER CITY...MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3609 7881 3607 7876 3597 7875 3592 7877
3593 7881 3587 7883 3586 7891 3562 7899
3559 7893 3557 7892 3551 7938 3551 7953
3625 7925 3625 7916 3654 7914 3655 7880
TIME...MOT...LOC 1931Z 273DEG 43KT 3639 7906 3603 7922
3558 7938
23Local storm report, May 9, 4:07 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST CHAPEL HILL APT 35.94N 79.08W
05/09/2012 M47 MPH ORANGE NC ASOS
41 KTS FROM 280 DEGREES AT 357 PM.
&&
EVENT NUMBER RAH1200206
MWSLocal storm report, May 9, 4:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 3 SSE CLIMAX 35.88N 79.70W
05/09/2012 RANDOLPH NC EMERGENCY MNGR
FEW TREES DOWN NEAR THE INTERSECTION OF NEW SALEM ROAD
AND BETHEL CHURCH ROAD
&&
EVENT NUMBER RAH1200207
KRRLocal storm report, May 9, 4:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 2 W LIBERTY 35.85N 79.61W
05/09/2012 RANDOLPH NC EMERGENCY MNGR
FEW TREES DOWN NEAR THE INTERSECTION OF US HIGHWAY 421
AND OLD LIBERTY ROAD
&&
EVENT NUMBER RAH1200208
KRRLocal storm report, May 9, 4:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 2 N LIBERTY 35.89N 79.57W
05/09/2012 RANDOLPH NC EMERGENCY MNGR
TREE DOWN ON POWER LINE NEAR LIBERTY GROVE ROAD AND
RICHLAND CHURCH ROAD
&&
EVENT NUMBER RAH1200209
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:16 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| May 9, 3:31 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange, Person | 59 min |
| May 9, 3:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Person | 58 min |
| May 9, 4:20 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 4 hr |
| May 9, 4:51 PM EDT | Special Weather Statement | RAH | Sampson | 69 min |
| May 9, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 48 min |
| May 9, 5:04 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| May 9, 5:26 PM EDT | Special Weather Statement | RAH | Franklin, Warren | 64 min |
| May 9, 5:32 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| May 9, 5:41 PM EDT | Areal Flood Advisory | RAH | Halifax | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.